Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 120, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 4, 2015, 6:26 AM EST for Floyd County, Gordon County, Georgia. It took effect at Dec 4, 2015, 5:17 PM EST. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 4, 2015, 6:26 AM EST (11:26 UTC)
- In effect from
- Dec 4, 2015, 5:17 PM EST
- Expired
- Dec 5, 2015, 8:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Floyd County, GA, Gordon County, GA
The radar
The Northeast Alabama radar (KHTX), 111 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oostanaula River at Resaca (RSCG1). The gauge peaked at 21.87 ft at Dec 3, 2015, 6:00 AM EST.
- Action stage
- 19 ft
- Minor stage
- 22 ft
- Moderate stage
- 28 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02387500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
548 WGUS42 KFFC 041126 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 626 AM EST FRI DEC 4 2015 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Oostanaula River near Resaca affecting Floyd and Gordon Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC115-129-050126- /O.NEW.KFFC.FL.W.0120.151204T2217Z-151205T1300Z/ /RSCG1.1.ER.151204T2217Z.151205T0000Z.151205T0700Z.NO/ 626 AM EST FRI DEC 4 2015 The National Weather Service in Peachtree City has issued a * Flood Warning for The Oostanaula River near Resaca. * From this afternoon until Saturday morning. * At 6 AM Friday the stage was 21.2 feet...and falling slowly. * Minor flooding is forecast. * Flood stage is 22.0 feet. * Forecast to begin rising late this morning...rising above flood stage by late this afternoon and continue to rise to near 22.2 feet by this evening.The river will fall below flood stage by after midnight tonight. * At 22.0 feet...Minor flooding begins in the woodlands...fields and pastures along the river upstream and downstream from the gage on U S Highway 41 or Battlefield Parkway. * This crest compares to a previous crest of 22.3 feet on Feb 23 1991. && LAT...LON 3461 8497 3459 8488 3455 8492 3455 8499 $$
1 follow-up statement
229 WGUS82 KFFC 041430 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 930 AM EST FRI DEC 4 2015 ...The Flood Warning is cancelled for the following rivers in Georgia... Oostanaula River near Resaca affecting Floyd and Gordon Counties GAC115-129-041500- /O.CAN.KFFC.FL.W.0120.000000T0000Z-151205T1300Z/ /RSCG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 930 AM EST FRI DEC 4 2015 The Flood Warning is cancelled for The Oostanaula River near Resaca. * This takes affect immediately. * At 9 AM Friday the stage was 21.2 feet...and falling slowly. * Flood stage is 22 feet. * The river will continue to fall. * At 22 feet...Minor flooding begins in the woodlands...fields and pastures along the river upstream and downstream from the gage on U S Highway 41 or Battlefield Parkway. && LAT...LON 3461 8497 3459 8488 3455 8492 3455 8499 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 4, 6:13 AM EST, 13 minutes earlier.
Area forecast discussion, Dec 4, 6:13 AM EST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 613 AM EST FRI DEC 4 2015 .UPDATE... UPDATED FOR 12Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 244 AM EST FRI DEC 4 2015/ SHORT TERM /TODAY THROUGH SATURDAY/... MODELS IN GOOD AGREEMENT THROUGH THE SHORT TERM. HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH SATURDAY KEEPING MOST OF THE AREA UNDER A NORTHEAST SURFACE FLOW. THIS WILL KEEP TEMPS FROM MODERATING A LOT AND THEREFORE NO BIG TEMPERATURES CHANGES THROUGH THE SHORT TERM...GUIDANCE HAS A GOOD HANDLE ON THIS. THE CIRRUS SHIELD THAT HAS BEEN OVER THE CWA HAS BEGUN SHIFTING SOUTHWEST AND HAS CLEARED ATL/AHN/CSG. BY SUNRISE MOST OF THE CWA SHOULD BE CLEAR AND REMAIN CLEAR THROUGH EARLY TONIGHT. ATLANTIC MOISTURE WILL MOVE INTO CENTRAL GA LATE TONIGHT AND INTO SATURDAY BRINGING A FEW MORE CLOUDS...MAINLY TO CENTRAL GA. 17 LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... LONG TERM PERIOD BEGINS WITH HIGH PRESSURE REMAINING IN CONTROL AND CONTINUING AS THE DOMINANT FEATURE OF OUR LOCAL WEATHER PATTERN. THIS WILL RESULT IN DRY CONDITIONS THROUGH THE WEEKEND WITH NEXT POTENTIAL WEATHER SYSTEM HOLDING OFF UNTIL MONDAY INTO MONDAY NIGHT. ECMWF CONTINUES TO BE SOME 6 HRS FASTER WITH STRONG UPPER LEVEL SHORTWAVE THAN THE GFS BUT THIS IS ACTUALLY BETTER THAN THE PREVIOUS RUN WHERE IT WAS 8 TO 12 HOURS FASTER. WITH THE ECMWF ACTUALLY TRENDING TOWARD THE GFS...WILL LEAN TOWARD THE GFS SOLUTION FOR THIS CYCLE. THE STRONGEST OF THE SHORTWAVE ACTIVITY AND DEEPER MOISTURE WILL BE CONFINED TO THE FAR NORTHERN TIER FOR THIS SYSTEM. LOOKS TO BE A SHARP CUTOFF TO RAIN VS NO RAIN BUT WILL STRATIFY POPS MORE THAN MODELS INDICATE GIVEN CONTINUED UNCERTAINTY. REGARDLESS THOUGH...DO NOT SEE ANYMORE THAN LOW END CHANCE POPS AT BEST WITH THIS SYSTEM AT THIS TIME. A COUPLE MORE SHORTWAVES TO MOVE THROUGH FOR THE EXTENDED...THE FIRST BEING WELL NORTH OF THE AREA WITH NO POPS ANTICIPATED AND THE SECOND AT THE END OF NEXT WEEK. THIS SECOND SHORTWAVE HAS LITTLE AGREEMENT AMONGST THE MODELS WITH THE ECMWF SHOWING JUST NORTH OF NORTH GA WHILE THE GFS BRINGS IT INTO THE LOWER MISSISSIPPI VALLEY. THIS MORE SOUTHERN TRACK WOULD ALLOW MORE MOISTURE TO STREAM IN OFF THE GULF BUT GIVEN WIDE VARIETY OF MODEL SOLUTIONS...WILL LIMIT POPS TO MID RANGE CHANCE AT THIS TIME. DEESE && .AVIATION... 12Z UPDATE... VFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST. WINDS WILL BE NORTHEAST LESS THAN 10 KTS. //ATL CONFIDENCE...12Z UPDATE... HIGH ON ALL ELEMENTS. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 57 33 60 36 / 0 0 0 0 ATLANTA 55 36 57 39 / 0 0 0 0 BLAIRSVILLE 55 28 60 31 / 0 0 0 0 CARTERSVILLE 56 34 59 35 / 0 0 0 0 COLUMBUS 60 38 63 42 / 0 0 0 0 GAINESVILLE 54 34 58 38 / 0 0 0 0 MACON 59 35 61 38 / 0 0 0 0 ROME 56 30 60 34 / 0 0 0 0 PEACHTREE CITY 58 32 58 36 / 0 0 0 0 VIDALIA 60 42 60 43 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....DEESE AVIATION...17
Hazardous weather outlook, Dec 4, 2:14 AM EST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 214 AM EST FRI DEC 4 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050715- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 214 AM EST FRI DEC 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.